, Volume 18, Issue 3, pp 489–503 | Cite as

On the Lebesgue decomposition for non-additive functions

  • Paola CavaliereEmail author
  • Paolo de Lucia
  • Anna De Simone
  • Flavia Ventriglia


A Lebesgue decomposition theorem for non-additive functions, acting on a \(\sigma \)-complete orthomodular lattice and taking values in Hausdorff uniform spaces, is established. No algebraic structure is required on target spaces. The Boolean case is also investigated.


Non-additive functions Orthomodular structures  Decomposition theorems 

Mathematics Subject Classification (2000)

Primary 28B99 Secondary 03G12 28A12 06C15 



The authors wish to thank the referee for his/her careful reading of the manuscript and for useful comments.


  1. 1.
    Beran, L.: Orthomodular lattices. In: Algebraic approach. D. Reidel Publishing Co., Dordrecht (1985)Google Scholar
  2. 2.
    Birkhoff, G.: Lattice Theory, vol. 25. AMS Colloquium Publications, Rhode Island (1984)Google Scholar
  3. 3.
    Capek, P.: Decomposition theorems in measure theory. Math. Slovaca 31, 53–69 (1981)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Cavaliere, P., de Lucia, P.: Some new results in non-additive measure theory. Commun. Appl. Anal. 13(4), 535–545 (2009)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Cavaliere, P., de Lucia, P., Ventriglia, F.: On Drewnowski lemma for non-additive functions and its consequences. Positivity 14, 1–16 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Cavaliere, P., Ventriglia, F.: On non-atomicity for non-additive functions (2013, submitted)Google Scholar
  7. 7.
    d’Andrea, A.B., de Lucia, P.: On the Lebesgue decomposition of a function relative to a \(p\)-ideal of an orthomodular lattice. Math. Slovaca 41(4), 423–430 (1991)zbMATHMathSciNetGoogle Scholar
  8. 8.
    d’Andrea, A.B., de Lucia, P.: The Lebesgue decomposition theorem on an orthomodular lattice. Measure theory (Oberwolfach, 1990). Rend. Circ. Mat. Palermo 2(suppl. no. 28), 379–386 (1992)Google Scholar
  9. 9.
    de Lucia, P., Dvurecenskij, A., Pap, E.: On a decomposition theorem and its applications. Math. Jpn. 44(1), 145–164 (1996)zbMATHGoogle Scholar
  10. 10.
    de Lucia, P., Morales, P.: Noncommutative decomposition theorems in Riesz spaces. Proc. Am. Math. Soc. 120(1), 193–202 (1994)CrossRefzbMATHGoogle Scholar
  11. 11.
    de Lucia, P., Pap, E.: Lebesgue decomposition by \(\sigma \)-null-additive set functions using ideals. Rend. Circ. Mat. Palermo (2) 45(1), 25–36 (1996)Google Scholar
  12. 12.
    De Simone, A.: Decomposition theorems in orthomodular posets: the problem of uniqueness. Proc. Am. Math. Soc. 126(10), 2919–2926 (1998)CrossRefzbMATHGoogle Scholar
  13. 13.
    De Simone, A., Navara, M.: Yosida–Hewitt and Lebesgue decompositions of states on orthomodular posets. J. Math. Anal. Appl. 255(1), 74–104 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Holland, S.S.: The current interest in orthomodular lattices. In: Abbott, J.C. (ed) Trends in Lattice Theory. van Nostrand Reinhold, New York, pp. 41–126 (1970)Google Scholar
  15. 15.
    Holland, S.S.: An \(m\)-orthocomplete orthomodular lattice is \(m\)-complete. Proc. Am. Math. Soc. 24(4), 716–718 (1970)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Kalmbach, G.: Orthomodular Lattices. Academic Press, London (1983)zbMATHGoogle Scholar
  17. 17.
    Klimkin, V.M., Sribnaya, T.A.: Convergence of a sequence of weakly regular set functions. Math. Notes 62(1–2), 103–110 (1997)MathSciNetGoogle Scholar
  18. 18.
    Klimkin, V.M., Sribnaya, T.A.: Uniform continuity of a family of weakly regular set functions in a topological space. Math. Notes 74(1–2), 56–63 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    König, H.: The Lebesgue decomposition theorem for arbitrary contents. Positivity 10(4), 779–793 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Pap, E.: Null-Additive Set Functions. Kluwer Academic Publishers Group, Dordrecht (1995)zbMATHGoogle Scholar
  21. 21.
    Pták, P., Pulmannová, S.: Orthomodular Structures as Quantum Logics. Kluwer Academic Publishers Group, Dordrecht (1991)zbMATHGoogle Scholar
  22. 22.
    Riečan, B., Neubrunn, T.: Integral, Measure, and Ordering. Kluwer Academic Publishers Group, Dordrecht (1997)zbMATHGoogle Scholar
  23. 23.
    Rüttimann, G.T., Schindler, C.: The Lebesgue decomposition of measures on orthomodular posets, Q. J. Math. Oxf. Ser. (2) 37(147), 321–345 (1986)Google Scholar
  24. 24.
    Ventriglia, F.: Cafiero theorem for \(k\)-triangular functions on an orthomodular lattice. Rend. Acc. Sci. Fis. Mat. Napoli 75, 45–52 (2008)zbMATHMathSciNetGoogle Scholar
  25. 25.
    Wang, Z., Klir, G.J.: Generalized Measure Theory. Springer Science + Business Media, New York (2009)Google Scholar
  26. 26.
    Weber, H.: On modular functions. Funct. Approx. Comment. Math. 24, 35–52 (1996)zbMATHMathSciNetGoogle Scholar
  27. 27.
    Weber, S.: \(\perp \)-decomposable measures and integrals for Archimedean \(t\)-conorms \(\perp \). J. Math. Anal. Appl. 101(1), 114–138 (1984)Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  • Paola Cavaliere
    • 1
    Email author
  • Paolo de Lucia
    • 2
  • Anna De Simone
    • 2
  • Flavia Ventriglia
    • 2
  1. 1.Dipartimento di MatematicaUniversità di SalernoFiscianoItaly
  2. 2.Dipartimento di Matematica e Applicazioni “R. Caccioppoli”Università “Federico II”NaplesItaly

Personalised recommendations